×

zbMATH — the first resource for mathematics

Bounded solutions of a class of difference equations in Banach spaces producing controlled chaos. (English) Zbl 1142.39013
The author studies the equivalence between convergent and slowly varying sequences defined in a complex Banach space \(X\). The main result of the paper says that given \(\alpha_j\), \(j=1,\dots,k\), real numbers such that \(\sum_{j=1}^k\alpha_j=1\), and \(P_k(z)=z^k-\alpha_1z^{k-1}-\cdots-\alpha_k\). If \((x_n)_{n\in \mathbb{N}} \subset X\) is such that \(\lim_{n\to\infty}\| x_{n+k}-\sum_{j=1}^k\alpha_jx_{n+k-j}\| =0\), then the boundedness of the sequence \((x_n)_{n\in\mathbb{N}}\) implies \(\lim_{n\to\infty}\| x_{n+1}-x_n\| =0\) if and only if all the zeros of the polynomial \(P_k(z)\) belong to the set \({\mathbb C}\backslash\{z: | z| =1,z\not=1\}\).

MSC:
39A11 Stability of difference equations (MSC2000)
39A10 Additive difference equations
40A05 Convergence and divergence of series and sequences
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Beverton, R.J.; Holt, S.J., On the dynamics of exploited fish populations, Fish invest London, 19, 1-53, (1957)
[2] Berenhaut, K.S.; Bandyopadhyay, D., Monotone convex sequences and Cholesky decomposition of symmetric Toeplitz matrices, Linear algebra appl, 403, 75-85, (2005) · Zbl 1076.15014
[3] Berg, L., Inclusion theorems for non-linear difference equations with applications, J differ equations appl, 10, 4, 399-408, (2004) · Zbl 1056.39003
[4] Berg, L., Corrections to “inclusion theorems for non-linear difference equations with applications,” from [3], J differ equations appl, 11, 2, 181-182, (2005) · Zbl 1080.39002
[5] Berg, L.; Wolfersdorf, L.v., On a class of generalized autoconvolution equations of the third kind, Z anal anwend, 24, 2, 217-250, (2005) · Zbl 1104.45001
[6] Bibby, J., Axiomatisations of the average and a further generalisation of monotonic sequences, Glasgow math J, 15, 63-65, (1974) · Zbl 0291.40003
[7] Borwein, D., Convergence criteria for bounded sequences, Proc Edinburgh math soc, 18, 2, 99-103, (1972) · Zbl 0247.40001
[8] Copson, E.T., On a generalisation of monotonic sequences, Proc Edinburgh math soc, 17, 2, 159-164, (1970) · Zbl 0223.40001
[9] Cushing, J.M.; Kuang, Y., Global stability in a nonlinear difference delay equation model of flour beetle population growth, J differ equations appl, 2, 31-37, (1996) · Zbl 0862.39005
[10] El-Owaidy, H.M.; Ahmed, A.M.; Mousa, M.S., On asymptotic behaviour of the difference equation \(x_{n + 1} = \alpha + \frac{x_{n - 1}^p}{x_n^p}\), J appl math comput, 12, 1-2, 31-37, (2003) · Zbl 1052.39005
[11] Fan, Y.W.; Berenhaut, K.S., A bound for linear recurrence relations with unbounded order, Comput math appl, 50, 3-4, 509-518, (2005) · Zbl 1085.11006
[12] Fisher, M.E.; Goh, B.S., Stability results for delayed-recruitment models in population dynamics, J math biol, 19, 147-156, (1984) · Zbl 0533.92017
[13] Ishiyama, K.; Saiki, Y., Unstable periodic orbits and chaotic economic growth, Chaos, solitons & fractals, 26, 33-42, (2005) · Zbl 1073.65146
[14] Karakostas, G.L., Convergence of a difference equation via the full limiting sequences method, Differ equ dyn syst, 1, 4, 289-294, (1993) · Zbl 0868.39002
[15] Karakostas, G.L., Asymptotic 2-periodic difference equations with diagonally self-invertible responces, J differ equations appl, 6, 329-335, (2000) · Zbl 0963.39020
[16] Mitrinović, D.S.; Adamović, D.D., Sequencies and series, (1990), Naučna knjiga Beograd
[17] Pielou, E.C., An introduction to mathematical ecology, (1969), Wiley-Interscience · Zbl 0259.92001
[18] Pielou, E.C., Population and community ecology, (1974), Gordon and Breach · Zbl 0349.92024
[19] Páles, Z., Hyers-Ulam stability of the Cauchy functional equation on square-symmetric grupoids, Publ math debrecen, 58, 4, 651-666, (2001) · Zbl 0980.39022
[20] Polya, G.; Szego, G., Aufgaben und lehrsatze aus der analysis, (1925), Verlag von Julius Springer Berlin · JFM 51.0173.01
[21] Popa, D., Hyers-Ulam stability of the linear recurrence with constant coefficients, Adv difference equat, 2005, 2, 101-107, (2005) · Zbl 1095.39024
[22] Russell, D.C., On bounded sequences satisfying a linear inequality, Proc Edinburgh math soc, 19, 11-16, (1973) · Zbl 0287.40002
[23] Szydowski, M., Time to-built in dynamics of economic models I: kalecki’s model, Chaos, solitons & fractals, 14, 697-703, (2002)
[24] Szydowski, M., Time to-built in dynamics of economic models II: models of economic growth, Chaos, solitons & fractals, 18, 355-364, (2003)
[25] Stević, S., Behaviour of the positive solutions of the generalized beddington – holt equation, Panamer math J, 10, 4, 77-85, (2000) · Zbl 1039.39005
[26] Stević, S., A note on bounded sequences satisfying linear inequality, Indian J math, 43, 2, 223-230, (2001) · Zbl 1035.40002
[27] Stević, S., A generalization of the copson’s theorem concerning sequences which satisfy a linear inequality, Indian J math, 43, 3, 277-282, (2001) · Zbl 1034.40002
[28] Stević, S., A global convergence result, Indian J math, 44, 3, 361-368, (2002) · Zbl 1034.39002
[29] Stević, S., Asymptotic behaviour of a sequence defined by iteration with applications, Colloq math, 93, 2, 267-276, (2002) · Zbl 1029.39006
[30] Stević, S., On the recursive sequence xn+1=xn−1/g(xn), Taiwanese J math, 6, 3, 405-414, (2002)
[31] Stević, S., A note on periodic character of a difference equation, J differ equations appl, 10, 10, 929-932, (2004) · Zbl 1057.39005
[32] Stević, S., On the recursive sequence \(x_{n + 1} = \alpha + \frac{x_{n - 1}^p}{x_n^p}\), J appl math comput, 18, 1-2, 229-234, (2005) · Zbl 1078.39013
[33] Stević, S., On positive solutions of a (k+1)-th order difference equation, Appl math lett, 19, 5, 427-431, (2006) · Zbl 1095.39010
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.